MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036181040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that when the subject device (coil) was placing, the non stryker microcatheter was kicked back repeatedly, and the subject coil was winded up inside other company microcatheter.At that time surgeon pointed out that he could not push the subject coil.Since he was able to retract the subject coil, it was retracted and found out that the subject coil was detached from the coil junction part.The subject coil was exchanged with other company one.The procedure continued and completed without problem.There were no clinical consequences to the patient due to the reported event.
 
Event or Problem Description
It was reported that when the subject device (coil) was placing, the non stryker microcatheter was kicked back repeatedly, and the subject coil was winded up inside other company microcathter.At that time surgeon pointed out that he could not push the subject coil.Since he was able to retract the subject coil, it was retracted and found out that the subject coil was detached from the coil junction part.The subject coil was exchanged with other company one.The procedure continued and completed without problem.There were no clinical consequences to the patient due to the reported event.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned, therefore physical and functional tests could not be performed.In the case of this complaint, it is most likely that the device encountered difficulties while inserting into microcatheter due to intermittent flush maintained during the procedure, as per device directions for use (dfu) maintaining continuous flush throughout the procedure is a critical requirement as lack of it can lead to friction or other related difficulties " main coil tangled, coil in catheter friction and main coil prematurely detached or separated inside patient".An assignable cause of ¿user error¿ will be assigned to the reported event, as the investigation confirmed that there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer and/or expected by the user.

Brand Name
TARGET XXL 360 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8942543
Report Number3008881809-2019-00254
Device Sequence Number11287577
Product Code HCG
UDI-Device Identifier07613327128406
UDI-Public07613327128406
Combination Product (Y/N)N
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2022
Device Catalogue NumberM0036181040
Device Lot Number21209162
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MARVEL HFMICROCATHETER; MICROCATHETER (4F) (NON STRYKER)
Patient Age70 YR